Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

May 13, 2009Okfuskee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 13, 2009, 3:21 AM CDT for Okfuskee County, Oklahoma. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2009, 3:21 AM CDT (08:21 UTC)
Expired
May 13, 2009, 5:15 AM CDT
In force
114 min
Issued by
NWS Tulsa, OK

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 84 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
684 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 130821
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT WED MAY 13 2009

OKZ065-131015-
OKFUSKEE OK-
321 AM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 317 AM CDT...DOPPLER RADAR AND SURFACE OBSERVATIONS INDICATED 
STRONG SOUTHERLY WINDS ONGOING NORTH OF A WEAKENING THUNDERSTORM 
COMPLEX.  A LARGE PRESSURE DIFFERENCE HAS BEEN CREATED IN THE WAKE 
OF THE THUNDERSTORM COMPLEX...WHICH HAS RESULTED IN WIND GUSTS OF 45 
TO 55 MPH ACROSS PORTIONS OF CENTRAL OKLAHOMA SPREADING INTO EAST 
CENTRAL OKLAHOMA.  THESE WINDS ARE LIKELY TO CONTINUE FOR SEVERAL 
HOURS.   

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STRONG WINDS 
INCLUDE...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH...
CASTLE. ..PADEN...BOLEY...MASON...OKFUSKEE AND WELTY.

MOTORISTS SHOULD BE PREPARED FOR STRONG SOUTHERLY WINDS WITH HIGH 
PROFILE VEHICLES BEING ESPECIALLY SUSCEPTIBLE TO THESE WINDS.


LAT...LON 3564 9662 3565 9619 3556 9618 3556 9608
      3538 9608 3538 9597 3530 9598 3529 9643
      3546 9644 3546 9647 3543 9649 3545 9656
      3539 9654 3541 9659 3540 9662
TIME...MOT...LOC 0817Z 266DEG 39KT 3515 9663

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 13, 12:08 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 13, 12:08 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT WED MAY 13 2009

...AVIATION...

.DISCUSSION...
MVFR CONDITIONS INITIALLY WILL PREVAIL IN EAST OKLAHOMA WITH VFR OVER
NORTHWEST ARKANSAS. CONDITIONS WILL IMPROVE WITH VFR CONDITIONS
EXPECTED ACROSS THE AREA AFTER SUNRISE. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE REGION LATE IN THE
AFTERNOON AND THROUGH THE EVENING HOURS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....21
AVIATION...15
Hazardous weather outlook, May 12, 4:51 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT TUE MAY 12 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CDT TUE MAY 12 2009

...SIGNIFICANT SEVERE WEATHER AND FLOODING POSSIBLE WEDNESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS WITH HEAVY RAINFALL... AND THE POTENTIAL FOR LARGE HAIL
WILL CONTINUE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS INTO
THE EARLY EVENING HOURS. WITH SATURATED GROUND CONDITIONS... THERE
IS ALSO THE POSSIBILITY FOR FLASH FLOODING WITH ANY PROLONGED
HEAVY RAINFALL. THE PRECIPITATION WILL SLOWLY END FROM THE WEST
AND WILL MOVE COMPLETELY OUT OF THE AREA BY MID EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SEVERE WEATHER CONTINUES TO APPEAR LIKELY FOR WEDNESDAY AFTERNOON AND
EVENING. A SHARP COLD FRONT WILL MOVE INTO THE FORECAST
AREA... WITH AN AXIS OF STRONG INSTABILITY DEVELOPING AHEAD OF THE
FRONTAL BOUNDARY. SIGNIFICANT SEVERE WEATHER... INCLUDING TORNADOES...
WILL BE POSSIBLE GIVEN THE DEGREE OF INSTABILITY EXPECTED.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH THE
UPCOMING WEEKEND... WITH THE INITIAL COLD FRONT SLOW TO CLEAR THE
AREA... AND ANOTHER SHARP COLD FRONT EXPECTED BY NEXT SATURDAY.
AREAS OF HEAVY RAINFALL ARE LIKELY AND FLASH FLOOD WATCHES MAY BE
NEEDED AS CONFIDENCE INCREASES IN THE LOCATION OF THE HEAVIEST
RAINS. ADDITIONALLY...RISES ON MAIN STEM RIVERS ARE LIKELY WITH
POTENTIAL FOR FLOOD STAGES TO BE REACHED.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
WIDESPREAD SEVERE WEATHER IS POSSIBLE FOR WEDNESDAY AND WEDNESDAY
NIGHT... AND MAY REQUIRE PROLONGED SPOTTER ACTIVATION FOR
PORTIONS OF THE AREA.  ALSO... RESPONSES TO FLOODING ARE POSSIBLE
THROUGH MUCH OF THIS WEEK AND INTO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 13, 1:09 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
109 AM CDT WED MAY 13 2009

OKZ054-060-061-064-067-130645-
CREEK OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-
109 AM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN WAGONER...SOUTHWESTERN ROGERS...SOUTHEASTERN
     OSAGE...NORTHEASTERN CREEK AND TULSA

AT 109 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...TULSA...GRAY...CATOOSA...SAND SPRINGS...JENKS...
OWASSO...BROKEN ARROW...ONETA AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3633 9573 3599 9569 3597 9613 3619 9616
TIME...MOT...LOC 0609Z 263DEG 26KT 3612 9609
Special weather statement, May 13, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT WED MAY 13 2009

OKZ065-131015-
OKFUSKEE OK-
321 AM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 317 AM CDT...DOPPLER RADAR AND SURFACE OBSERVATIONS INDICATED
STRONG SOUTHERLY WINDS ONGOING NORTH OF A WEAKENING THUNDERSTORM
COMPLEX.  A LARGE PRESSURE DIFFERENCE HAS BEEN CREATED IN THE WAKE
OF THE THUNDERSTORM COMPLEX...WHICH HAS RESULTED IN WIND GUSTS OF 45
TO 55 MPH ACROSS PORTIONS OF CENTRAL OKLAHOMA SPREADING INTO EAST
CENTRAL OKLAHOMA.  THESE WINDS ARE LIKELY TO CONTINUE FOR SEVERAL
HOURS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STRONG WINDS
INCLUDE...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH...
CASTLE. ..PADEN...BOLEY...MASON...OKFUSKEE AND WELTY.

MOTORISTS SHOULD BE PREPARED FOR STRONG SOUTHERLY WINDS WITH HIGH
PROFILE VEHICLES BEING ESPECIALLY SUSCEPTIBLE TO THESE WINDS.

LAT...LON 3564 9662 3565 9619 3556 9618 3556 9608
      3538 9608 3538 9597 3530 9598 3529 9643
      3546 9644 3546 9647 3543 9649 3545 9656
      3539 9654 3541 9659 3540 9662
TIME...MOT...LOC 0817Z 266DEG 39KT 3515 9663

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:09 AM CDTSpecial Weather StatementTSATulsa36 min
May 13, 1:59 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more13 hr
May 13, 4:24 AM CDTSpecial Weather StatementTSAMcIntosh51 min
May 13, 9:57 AM CDTRiver Flood WatchTSACreek5 hr
May 13, 9:57 AM CDTRiver Flood WatchTSAAdair23 hr
May 13, 9:57 AM CDTRiver Flood WatchTSAMuskogee5 hr
May 13, 9:57 AM CDTRiver Flood WatchTSALeFlore4 days
May 13, 9:57 AM CDTRiver Flood WatchTSAPushmataha29 hr
May 13, 10:15 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more21 hr
May 13, 2:35 PM CDTRiver Flood WarningTSAMuskogee12 hr
May 13, 2:38 PM CDTRiver Flood WarningTSACreek12 hr
May 13, 9:57 AM CDTRiver Flood WatchTSACrawford, Sebastian11 hr

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.